A Critique of Size-Related Anomalies
Jonathan B Berk
The Review of Financial Studies, 1995, vol. 8, issue 2, 275-86
Abstract:
This article argues that the size-related regularities in asset prices should not be regarded as anomalies. Indeed, the opposite result is demonstrated. Namely, a truly anomalous regularity would be if an inverse relation between size and return was not observed. We show theoretically (1) that the size-related regularities should be observed in the economy and (2) why size will in general explain the part of the cross-section of expected returns left unexplained by an incorrectly specified asset pricing model. In light of these results we argue that size-related measures should be used in cross-sectional tests to detect model misspecifications. Article published by Oxford University Press on behalf of the Society for Financial Studies in its journal, The Review of Financial Studies.
Date: 1995
References: Add references at CitEc
Citations: View citations in EconPapers (202)
Downloads: (external link)
http://www.jstor.org/fcgi-bin/jstor/listjournal.fcg/08939454 full text (application/pdf)
Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:oup:rfinst:v:8:y:1995:i:2:p:275-86
Ordering information: This journal article can be ordered from
https://academic.oup.com/journals
Access Statistics for this article
The Review of Financial Studies is currently edited by Itay Goldstein
More articles in The Review of Financial Studies from Society for Financial Studies Oxford University Press, Journals Department, 2001 Evans Road, Cary, NC 27513 USA.. Contact information at EDIRC.
Bibliographic data for series maintained by Oxford University Press ().